MAUDE Adverse Event Report: C.R. BARD, INC. (COVINGTON) -1018233 BARD® URETHRAL CATHETER

C.R. BARD, INC. (COVINGTON) -1018233 BARD® URETHRAL CATHETER
Model Number 120614
Medical Device Problem Code Component Misassembled (4004)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/01/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The reported event is confirmed, manufacturing related.The red rubber latex catheter was returned in the opened original packaging.White powdery substance was noted to be present within one of the packages.The powdery substance was confirmed to be snowfloss.Upon further evaluation, no eyelets were present on the catheter, this is out of specifications.The lack of drainage eyes was confirmed to be the cause of the snowfloss as this prevented water from flowing through the catheter during the wash/chlorination machine that would normally remove the release agent.The coude indicator aligned with the curve and the catheter was confirmed to be 14fr using a french a gauge.A potential root cause for this event could be operator error.As no patient involvement was reported the device was not used, however is intended for treatment purposes.No manufacturing issues or non-conformances were noted during review of the dhr that could have caused or contributed to the reported event.A label/pack review is not required as a review of the label could not have prevented the reported event.H11: section a through f - the information provided by bd represents all the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.H3 other text : the actual/suspected device was inspected.
 
Event or Problem Description
It was reported that the tiemann catheter opened and ready to use and a white powder was found throughout the length of the catheter in the packaging.Stated that the package opened prior to use and not able to use.

Brand Name
BARD® URETHRAL CATHETER
Common Device Name
URETHRAL CATHETER
Manufacturer (Section D)
C.R. BARD, INC. (COVINGTON) -1018233
8195 industrial blvd
covington 30014
Manufacturer (Section G)
C.R. BARD INC. (COVINGTON) -1018233
8195 industrial blvd
covington 30014
Manufacturer Contact
xeeroy rada
8195 industrial blvd
covington 30014
7707846100
MDR Report Key17260837
Report Number1018233-2023-04911
Device Sequence Number15431643
Product Code KOD
UDI-Device Identifier00801741029967
UDI-Public(01)00801741029967
Combination Product (Y/N)N
Initial Reporter StateNY
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 06/29/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number120614
Device Catalogue Number120614
Device Lot NumberNGGT4482
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/13/2023
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/26/2023
Initial Report FDA Received Date07/05/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured08/01/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown